1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.

Help! Blue Vision with Viagra (Sildenafil)

Discussion in 'Erectile Dysfunction Forum (Viagra/Cialis)' started by Brad, Sep 6, 2015.

  1. Brad

    Brad Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    1
    Gender:
    Male
    Ratings:
    +1
    I am really worried. I took 100mg Viagra an hour back expecting some action with my girlfriend. But within 30min of consuming it I started to experience light sensitivity and blue hue in my vision. Pretty obvious and its freaking me out. I called my doctor and he says it will subside. But now I am in no mood for sex and just waiting for this to pass.

    Anyone here experienced this? Is sildenafil induced blue vision dangerous? Any thoughts?
     
    • can relate to this can relate to this x 1
    • List
  2. Medic

    Medic Administrator

    Messages:
    203
    Likes Received:
    24
    Trophy Points:
    18
    Gender:
    Male
    Ratings:
    +48
    According to Pfizer and some other studies ocular side effects such as blue vision is a common side effect that affects more than 10% of people taking Viagra 100mg. It should subside within a couple of hours. Perhaps will already have subsided by the time you read this response :)
     
  3. Brad

    Brad Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    1
    Gender:
    Male
    Ratings:
    +1
    Thanks for the reply MedicMedic
    Yes, the blue vision is gone. I had a panic attack of sorts when that happened. This side effect sucks :(
     
  4. Mouth

    Mouth Rookie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    1
    Gender:
    Male
    Ratings:
    +1
    Yes BradBrad, Sildenafil can give ya that blue vision and in some even other vision changes. But like MedicMedic clarified, it passes. I actually had slight blurriness and blue vision. The blue vision passed within an hour but my left eye had that blurriness for couple of days. Thankfully all is well now.

    What you can do is try the lower dose. That's what I did. No vision changes with 25mg and 50mg for me!
     
  5. Cinna

    Cinna Junior Researcher

    Messages:
    120
    Likes Received:
    10
    Trophy Points:
    18
    Ratings:
    +15
    Well that is an interesting side effect! I've never heard of a pill making your vision turn blue before. Glad you ended up being okay!
     
  6. superstump

    superstump Member

    Messages:
    31
    Likes Received:
    1
    Trophy Points:
    8
    Gender:
    Male
    Ratings:
    +5
    This side effect is actually well documented.
    Viagra is primarily an inhibitor of the phosphodiesterase5 (PDE5 ) enzyme. However, it also inhibits PDE6 a little which is an enzyme that also effects the sensitivity of the rod cells within the eye. By inhibiting PDE6, sildenafil makes rod cells more sensitive than normal, and rod cells are noted to be more effective at picking up blue-green light. A significant increase in sensitivity in the rod cells thus results in a blue tint to the vision.

    So, basically Viagra causes a blue hue to the vision(not in all people) because the enzyme that regulates smooth muscle relaxation in the penis just happens to similar to an enzyme that regulates activity in your eyes.
     
    • Informative Informative x 1
    • List
  7. steve123

    steve123 Member

    Messages:
    14
    Likes Received:
    1
    Trophy Points:
    3
    Gender:
    Male
    Ratings:
    +1
    Here is something I picked up from Pfizer's website
    viagra-side-effects.jpg

    That 11% figure makes it evident that it's pretty common. I guess I am part of the 89% as I never experienced visual abnormalities. Abnormal vision includes blue tinge to the vision and increased sensitivity to light and in some cases blurry vision, all of which are widely known to be temporary... but damn!!
     
  8. TwoOneBee

    TwoOneBee Junior Researcher

    Messages:
    285
    Likes Received:
    54
    Trophy Points:
    28
    Gender:
    Male
    Ratings:
    +133
    That sounds pretty scary, but as superstumpsuperstump said, it's a pretty known side effects that has no lasting effects. The good thing is that now you know what to expect, so it won't freak you out so much next time. In fact it can be looked at as a benefit, because you can then pretend your partner is the blue chick from Avatar. :)
     
  9. sunshiney

    sunshiney Junior Researcher

    Messages:
    471
    Likes Received:
    77
    Trophy Points:
    28
    Gender:
    Female
    Ratings:
    +156
    Anything that seems like it could mess with your sight is scary, but as everyone has noted this is a common and harmless side effect :) Your retinas become overly sensitive due to a chemical similar to the one that relaxes the muscles in the penis, and since the cells in your retina are most effective at picking up blue tones, everything takes on a blue tint.

    The only real concern is that depending on how strongly your vision has been affected, it might not be a good idea to drive. If you a higher does than recommended there's the possibility of more long term damage, but as long as you're only taking what you're prescribed, it shouldn't become an issue.
     
  10. rodney

    rodney Member

    Messages:
    8
    Likes Received:
    0
    Trophy Points:
    1
    Gender:
    Male
    Ratings:
    +0
    I think there's more to this guys than those pretty tables from steve123steve123 suggest. People who experience more serious problems could have underlying condition like non-arteritic anterior ischemic optic neuropathy (NAION). Especially those folks that who take sildenafil and have crowded optic disc may also be at an increased risk of NAION.

    Then there is the fact that people with retinitis pigmentosa have higher risk of more serious visual side effects.
     
  11. Blue Moss

    Blue Moss Member

    Messages:
    40
    Likes Received:
    2
    Trophy Points:
    8
    Gender:
    Male
    Ratings:
    +4
    Look at it this way Brad (no pun intended), With that side effect you can pretend you're making love to the avatar of your girlfriend. Or, better still.........A Smurf.
     
  12. MichelleVL

    MichelleVL Member

    Messages:
    80
    Likes Received:
    11
    Trophy Points:
    8
    Gender:
    Female
    Ratings:
    +19
    Hi Brad, when I first read the side effects you were experiencing with the Viagra, I was a little concerned, but honestly did not comment because I didn't have any positive, or medical to add to the topic. I was strolling through the site and ran into your thread again, and totally remembered you because I thought about your situation for several days. I'm glad to hear that it all worked out and that your vision went back to normal. I did want to ask are you still taking the pills? If so, are you still experiencing blue vision when you take them?
     
  13. Baz

    Baz Rookie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    1
    Gender:
    Male
    Ratings:
    +0
    I got a little concerned tonight. About 90 minutes after taking a viagra I got this strange vision. When I wave my arms a kind white light followed like a blurr affect from a 1970s pop video. I thought at first I was seeing my soul or something because whenever I moved my arm the image seemed to stay put and then followed and I could draw patterns by waving my arms about and moving any object... it was a bluey white outline... I kept asking my girlfriend if she could see it too not realising it was a side affect....lol.. I thought we were having a spiritual moment..

    ANYWAY it went away after a good shag but thought I'd share so other men wouldn't worry